Stocrin and combivir as pep
Apr 3, 2010
I had a sexual encounter with a sex worker 4 days ago and the condom broke.I only realised after i had ejaculated in her after which i immediately washed my self with soap and water. I then went to a doctor who prescribed Combivir and only when i mentioned that i might have had blood slightly mixed with the females discharge then only she added Stocrin as well for the pep medication. I had taken my first pep dose of medication within 2.5 hrs of intercourse.
It was recommended that i take 2 weeks of stocrin once a day with 2 combivir per day for 28 days.
I am on my 5th day and i cannot manage taking the Stocrin as the side effects are taking a toll on me.Would it be fine if i just continue with the Combivir.
Response from Dr. Young
Hello and thanks for your PEP question.
It's probably fine to take only the Combivir for PEP at this point- much depends the absolute risk of your exposure, but the risk to an insertive partner from a person of unknown HIV status is generally low enough that some PEP treatment protocols only treat with two NRTI drugs (like Combivir or Truvada).
This doesn't minimize the need to get routine clinic follow up, but hopefully won't change your outcome.
Best of luck to you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.